Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 377, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 15, 2008, 10:30 PM CDT for Cass County, Otoe County, Sarpy County, Nebraska; Fremont County, Mills County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 10:30 PM CDT (03:30 UTC)
- Expired
- Jul 15, 2008, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Fremont County, IA, Mills County, IA, Cass County, NE, Otoe County, NE, Sarpy County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:07 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jul 15, 4:07 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 PM CDT TUE JUL 15 2008 .DISCUSSION... MID LVL MOISTURE MOVING ESE THROUGH NORTHEAST NEB IS BEGINNING TO MAKE CONTACT WITH SFC BASED AIR AND TSTMS SHOULD CONTINUE TO DEVELOP. IMMEDIATE AREA HAS ONLY TCU SO FAR...BUT COULD DVLP TOWARD EVE...OR TSTMS COULD MOVE IN FROM WNW. EXPECT LITTLE OR NO ACTIVITY SOUTH OF I-80 CORRIDOR TONIGHT...WITH FRONT WELL TO THE N...AND BEST LLJ PROGGED TO DVLP CENTRAL NEB ONLY OF MDT INTENSITY. RICH SUBTROPICAL MOISTURE WILL CONTINUE TO MAKE ITS WAY NORTH FOR THE NEXT FEW DAYS. HOWEVER...EXPECT WED THROUGH EARLY THUR AFTN TO BE DRY WITH POSSIBLE EXCEPTION OF NEAR SD BORDER...AS WARM DRY CAP ALOFT STRENGTHENS. THIS SHOULD BRING A HOT DAY WED WITH AFTN CU HOLDING BACK TEMPS A COUPLE DEG. BEST CHC FOR STRONG TSTMS WILL BE THU EVE THROUGH FRIDAY. MODELS ARE COMING INTO BETTER AGREEMENT THAT A SHORT WAVE IN THE WESTERLIES WILL DRIVE A WEAK FRONT THROUGH THE AREA. AIRMASS AHEAD OF THE FRONT WILL BE QUITE MOIST...AND INSTABILITY SHOULD BE STRONG BY LATE THU AFTN ONCE THE CAP BREAKS. EXPECT TSTMS TO DRIVE SE THU NIGHT WITH MORE DEVELOPMENT FRI LASTING INTO FRIDAY NIGHT...MORE LIKELY IN THE SE BY SAT MORN. HEAVY RAIN ALSO POSSIBLE WITH BEST CHC THU NIGHT WITH GOOD LLJ INTO AREA. EXPECT SOME SORT OF A BREAK IN CONVECTION DURING THE WEEKEND AS UPPER RIDGING PROVIDES SOME SUPPRESSION...BUT TOUGH TO BE SURE AS BOUNDARIES REMAIN IN THE AREA. AS HAS BEEN THE CASE RECENTLY...OP MODELS ARE IN POOR AGREEMENT BY DAYS 6 AND 7. GFS CONTINUES TO DIG A STRONG UPPER TROUGH OR CLOSED LOW INTO THE N CENTRAL STATES...WHILE ECMWF BUILDS A RIDGE AND MOVES IT EAST. BEST GUESS AT THIS POINT IS THAT WE WILL BE IN WEAKER NW FLOW WITH RIDGE RUNNERS PROVIDING SOME CHC OF EVE AND OVERNIGHT TSTMS. TEMPS WILL GENERALLY BE WARM TO HOT. FRIDAY COULD END UP THE COOLEST AS CONVECTION CONTINUES DURING THE DAY...BUT TEMPS ANY DAY WILL DEPEND ON POSITION OF BOUNDARIES. GFS ENSEMBLES GIVE A PRELIMINARY SIGNAL THAT STRONG UPPER RIDGE SETS UP OVER THE AREA ARND JULY 25 AND STICKS AROUND...SO THIS MAY BE A PRELUDE TO A STRONG SUMMER HEAT WAVE. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THRU 16/18Z VFR CONDITIONS EXPECTED AT KOMA AND KLNK THROUGH THE PERIOD. KOFK MAY SEE SOME TRW AFTER 00Z AS WEAK SURFACE BOUNDARY MOVES INTO THE AREA BUT NO MENTION AT THIS TIME DUE UNCERTAINTY IN TIMING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/FOBERT
Hazardous weather outlook, Jul 15, 6:18 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 618 PM CDT TUE JUL 15 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-161330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- 618 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF A LINE FROM SEWARD TO OAKLAND IOWA...WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND LIGHTNING THE PRIMARY HAZARDS. THUNDERSTORMS HAVE DEVELOPED IN A VERY UNSTABLE ENVIRONMENT AND WILL CONTINUE INTO THE EVENING HOURS. THE ENVIRONMENT IS FAVORABLE FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS MAY DEVELOP AGAIN WEDNESDAY EVENING IN NORTHERN NEBRASKA AND NORTHERN IOWA AS A SLOW-MOVING FRONT DROPS SOUTHWARD OUT OF THE DAKOTAS AND MINNESOTA. MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT AS THE SLOW-MOVING FRONT MOVES THROUGH EASTERN NEBRASKA AND WESTERN IOWA. STORMS MAY BE SEVERE ALONG WITH TORRENTIAL RAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER HAVE BEEN ACTIVATED FOR PARTS OF EASTERN NEBRASKA AND MAY ALSO BE NEEDED IN WESTERN IOWA. NEZ088>093-161330- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 618 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT AS THE SLOW-MOVING FRONT MOVES THROUGH EASTERN NEBRASKA AND WESTERN IOWA. STORMS MAY BE SEVERE ALONG WITH TORRENTIAL RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY ZAPOTOCNY
In the hours before
Local storm report, Jul 15, 8:30 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
830 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 1 N VALLEY 41.33N 96.35W
07/15/2008 M60 MPH DOUGLAS NE OFFICIAL NWS OBS
&&
CZAPOTOCLocal storm report, Jul 15, 8:49 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL OMAHA 41.26N 96.01W
07/15/2008 E1.00 INCH DOUGLAS NE PUBLIC
NICKEL TO QUARTER-SIZED HAIL AT 157TH ST.
&&
CZAPOTOCLocal storm report, Jul 15, 9:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 2 N VALLEY 41.34N 96.35W
07/15/2008 DOUGLAS NE LAW ENFORCEMENT
SHED BLOWN ONTO ROAD AT 264TH AND RAINWOOD.
0900 PM HEAVY RAIN MORSE BLUFF 41.43N 96.77W
07/15/2008 M3.00 INCH SAUNDERS NE PUBLIC
FELL IN 1 HOUR.
&&
LANDSVORKLocal storm report, Jul 15, 9:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN VALPARAISO 41.08N 96.83W
07/15/2008 M1.50 INCH SAUNDERS NE AMATEUR RADIO
FELL IN 30 MINUTES.
0915 PM HEAVY RAIN CERESCO 41.06N 96.65W
07/15/2008 M1.40 INCH SAUNDERS NE AMATEUR RADIO
FELL IN 30 MINUTES.
&&
LANDSVORKLocal storm report, Jul 15, 10:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1003 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG LINCOLN 40.82N 96.69W
07/15/2008 LANCASTER NE LAW ENFORCEMENT
BRANCHES DOWN AT 37TH AND D ST.
&&
MAYESLocal storm report, Jul 15, 10:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 N VALLEY 41.33N 96.35W
07/15/2008 M2.22 INCH DOUGLAS NE OFFICIAL NWS OBS
FELL BETWEEN 7 PM AND 10 PM.
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 36 min |
| Jul 15, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 49 min |
| Jul 15, 7:30 PM CDT | Flash Flood Warning | OAX | Dodge | 3 hr |
| Jul 15, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 24 min |
| Jul 15, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 30 min |
| Jul 15, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| Jul 15, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 17 min |
| Jul 15, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders, Seward | 47 min |
| Jul 15, 8:17 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 43 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| Jul 15, 8:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Otoe, Saline, Sarpy and 2 more | 62 min |
| Jul 15, 9:15 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| Jul 15, 9:29 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Jul 15, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 48 min |
| Jul 15, 10:25 PM CDT | Flash Flood Warning | OAX | Cass, Douglas, Sarpy | 3 hr |
| Jul 16, 6:22 AM CDT | Areal Flood Warning | OAX | Saline, Seward | 12 hr |
| Jul 16, 6:42 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| Jul 16, 9:15 AM CDT | River Flood Warning | OAX | Saline | 5 days |
| Jul 16, 9:18 AM CDT | River Flood Warning | OAX | Seward | 23 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.